MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter kicked-back upon coil packing, and the coil broke upon removal.This patient was receiving embolization treatment for bleeding in the gastric artery.During the procedure, a 3 mm embold fibered coil delivered then the rest was filled in with this 45cm embold packing coil.The coil was advanced easily into the artery, but during packing, the coil pushed the microcatheter out of the vessel.The coil was attempted to be retracted, but the coil unraveled/stretched and was unable to be pulled all the way back into the microcatheter and eventually broke.The coil was partially explanted, and a portion still remains inside the patient.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that the catheter kicked-back upon coil packing, and the coil broke upon removal.This patient was receiving embolization treatment for bleeding in the gastric artery.During the procedure, a 3 mm embold fibered coil delivered then the rest was filled in with this 45cm embold packing coil.The coil was advanced easily into the artery, but during packing, the coil pushed the microcatheter out of the vessel.The coil was attempted to be retracted, but the coil unraveled/stretched and was unable to be pulled all the way back into the microcatheter and eventually broke.The coil was partially explanted, and a portion still remains inside the patient.There were no patient complications as a result of this event.Additional information indicated that a snare was attempted to be used to remove the portion that remained inside the patient, and it ended up pushing coil into parent vessel.

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22188713
Report Number2124215-2025-37741
Device Sequence Number8356780
Product Code KRD
UDI-Device Identifier00191506026608
UDI-Public(01)00191506026608(17)270701(10)34349143
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000450
Device Catalogue NumberM001394260000450
Device Lot Number0034349143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/22/2025
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown